Arkansas, 2025Flash Flooding in Arkansas, February 15, 2025
February 15, 2025 · NWS LZK · 2 events in 2 counties and zones
Heavy rainfall was observed with a complex of showers and storms that moved across the state. While a few storms may be been strong over southeast Arkansas, a few flooding reports were noted over central into north-central Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall was observed with a complex of showers and storms that moved across the state. While a few storms may be been strong over southeast Arkansas, a few flooding reports were noted over central into north-central Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 15, 2:48 PM CST, 12 minutes earlier.
Area forecast discussion, Feb 15, 2:48 PM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
248 PM CST Sat Feb 15 2025
...New DISCUSSION...
.DISCUSSION...
Issued at 226 PM CST Sat Feb 15 2025
To begin the period, unsettled weather will continue into this
evening as showers and thunderstorms track across a good portion
of the state. This rain is mostly light to moderate with heavy
showers embedded within the line. This line, currently situated to
the northwest of the I30 and US 67 corridor, will begin to push
towards the east and south through this afternoon and evening.
Along and ahead of this line severe thunderstorms will be possible
with damaging winds and tornadoes no being ruled out. The
greatest area of concern will be for southeastern Arkansas as this
is the area with the highest amount of instability.
Looking at 20Z observations across the state...southeastern Arkansas
is observing the highest temperatures/dewpoints with LLQ sitting at
78/64, PBF sitting at 78/63, and CDH sitting at 77/64. Compare this
to LIT sitting at 49/48 and HOT sitting at 50/48...it is clear where
the most unstable air is located.
As mentioned above, showers and storms continue push east across
the state this afternoon and evening...much colder air will move
in behind the cold front. As this happens, a short window for
some brief snowfall will be possible across northern locations as
the system begins to push away from the state. Accumulations
across northern locations are expected to remain on the low end
and will likely stay below an inch.
High pressure will move into the region behind this cold front
promoting calm and dry conditions. Sunday through Monday night will
be nice across the state with mostly sunny skies and winds out of
the north/northwest.
A pattern change will occur Monday night into Tuesday as the next
weather system begins to impact the state as a low pressure system
tracks across the state. This next system could get messy across the
state bringing the chance for wintry precip across all locations.
Rather than getting mostly snow like in mid-January, this system is
likely to have a "warm air aloft" problem.
This means freezing rain and sleet could be the prominent precip
types across central and southern locations beginning Tuesday
morning through the afternoon hours. Mostly snow is expected across
northern locations where the coldest air is likely to remain. By
Tuesday evening into Wednesday morning, most locations are likely to
change over to snow...at least briefly...before the system pushes
out of the state by Wednesday morning.
Now what most people wanted to know...How much am I going to get?
Confidence in snowfall and freezing rain amounts are low at this
time as models continue to merge on a solution. As of this
forecast package, the highest snowfall totals will be across
northern Arkansas where three to six inches will be possible. As
you move into central and southern Arkansas, confidence decreases
as it is unsure how long the warm air aloft could remain in place.
The reason this is so important is because the more warm air aloft means
the more freezing rain and less snow for these areas. Central
Arkansas could see one to two inches of snow/sleet and southern
locations could see up to an inch of snow/sleet. With that said,
central and southern Arkansas could see up to a tenth of an
inch...possibly more in ice accumulations.
Please continue to check back in for the latest on snowfall and
freezing rain amounts as these amounts are likely to adjust up and
down as model data continues to resolve this event.
High pressure moves back into the region Wednesday promoting calm
and dry conditions through the rest of the period. With that said,
well-below average temperatures and dangerous cold are likely to
move into the state by the middle of the week.
Unlike the previous system, dangerous cold and wind chills are
expected Wednesday through Friday as overnight low temperatures drop
into the single digits and teens across much of the state with
northern locations even getting close to that zero degree mark.
Wind chill values will likely make it feel much colder. Cold
Weather Advisories will likely be needed across northern and some
central locations.
Additionally, high temperatures likely will not feel much warmer
during this period with highs in the teens to lower 30s and wind
chills feeling slightly colder.
High temperatures are expected to be in the lower 30s to lower 40s
Sunday and Monday afternoons before dropping into the teens to mid
30s Tuesday through Thursday afternoons. Overnight low temperatures
are expected to drop into the teens to lower 30s early in the
forecast before getting into the single digits to teens by Thursday
and Friday.
&&
.AVIATION...
(18Z TAFS)
Issued at 1114 AM CST Sat Feb 15 2025
SHRA/TSRA are expected to continue through the evening hours as a
weather system tracks through the state. Widespread convection
will continue along and ahead of the main line of storms. Strong
gusty winds are possible with storms. LLWS is also possible across
most terminals beginning early in the period and ending as the
front clears the area. Mostly LIFR/IFR conditions are expected
through the period. Additionally, some light snow showers will be
possible on the back side of this system late tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 28 39 20 39 / 40 0 0 0
Camden AR 33 47 26 50 / 50 0 0 0
Harrison AR 21 32 18 40 / 60 0 0 0
Hot Springs AR 29 44 23 46 / 10 0 0 0
Little Rock AR 31 44 24 43 / 40 0 0 0
Monticello AR 36 48 27 48 / 90 0 0 0
Mount Ida AR 26 43 23 48 / 10 0 0 0
Mountain Home AR 23 34 18 39 / 50 0 0 0
Newport AR 29 39 23 38 / 80 0 0 0
Pine Bluff AR 34 45 26 45 / 90 0 0 0
Russellville AR 28 43 23 45 / 20 0 0 0
Searcy AR 30 42 22 41 / 50 0 0 0
Stuttgart AR 33 43 26 44 / 90 0 0 0
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
Flood Watch until midnight CST tonight for ARZ008-016-017-024-
025-032>034-042>047-054>057-062>064.
&&
DISCUSSION...73
AVIATION...73
Hazardous weather outlook, Feb 15, 4:55 AM CST, 10 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
455 AM CST Sat Feb 15 2025
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-161100-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
455 AM CST Sat Feb 15 2025
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Some strong to severe thunderstorms will be possible later today
and early tonight, mainly across the southeast portion of the state.
Damaging winds, large hail and tornadoes will all be possible with
the strongest storms in this region of the state. Some areas of heavy
rainfall may also be seen today, which could lead to flash flooding
and river flooding.
Much colder air will move into the state tonight through Sunday
morning, with some light wintry weather possible across northern
portions of the area. Minor accumulations are possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Another storm system is forecast to bring more wintry weather to
the state during the Tuesday through Wednesday timeframe.
Uncertainties remain, however, most of Northern Arkansas could see
snow accumulations up to two to four inches, with lesser amounts
towards central to southern Arkansas. Some light freezing rain
could also lead to light ice glazing over central to southern
Arkansas as well.
Wednesday and through the end of next week, significantly colder air
is forecast across the state, with hazardous cold expected Wednesday
through Friday mornings.
.Spotter Information Statement...
Spotter activation may be needed this afternoon and early tonight
across southeast Arkansas.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
44/72
Flash Flood, Faulkner
- When
- February 15, 3:00 PM CST to 4:00 PM CST
- Where
- Faulkner County, 1.47 mi SSE of Conway to 1.48 mi SSE of Conway
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.060, -92.440
Multiple roads were impassable with road closures taking place.
Flash Flood, Independence
- When
- February 15, 4:20 PM CST to 5:20 PM CST
- Where
- Independence County, 1.9 mi NW of Rutherford to 1.91 mi NW of Rutherford
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 35.741, -91.573
Water was covering a portion of Highway 394 near Batesville.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Kentucky, February 15 to 17, 20256 deaths · $130,000 · EF1 · 33 events
- Flash Flooding and Flooding in West Virginia, February 15 to 19, 20253 deaths · $15 million · 50 kt wind · 73 events
- Flash Flooding and Debris Flow in Kentucky, February 15 to 17, 20252 deaths · 1 injured · $4.3 million · 71 events
- Winter Storm and Winter Weather in Montana, February 15 to 18, 20253 deaths · 8 events
- Tornadoes and Damaging Winds in Alabama, February 15 to 16, 20251 injured · $450,000 · EF2 · 96 events
- Tornado and Flash Flooding in Tennessee, February 15 to 17, 2025$5.5 million · EF2 · 44 events
- Flash Flooding and Flooding in Virginia, February 15 to 17, 20251 death · $225,000 · 34 events
- Flash Flooding and Flooding in Tennessee, February 15 to 18, 2025$2.1 million · 1 in hail · 51 events
- Cold in Illinois, February 15, 20251 death · 1 event
- Cold in Arizona, February 15, 20251 death · 1 event
- Flash Flooding and Flooding in Virginia, February 15 to 16, 2025$11 million · 10 events
- Flash Flooding and Flooding in West Virginia, February 15 to 17, 2025$2.2 million · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1249956, 1249954.